Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 269, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2013, 7:22 PM MDT for 4 counties in Nebraska. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 7:22 PM MDT (01:22 UTC)
- Expired
- Jul 23, 2013, 8:00 PM MDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Arthur County, NE, Deuel County, NE, Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 7:34 PM MDT | HAIL 0.75 | 11 W Lemoyne, NE | |
| Jul 23, 7:37 PM MDT | HAIL 1 | 14 E Oshkosh, NE | |
| Jul 23, 7:45 PM MDT | HAIL 1.75 | 4 Ne Lewellen, NE | LEAVES STRIPPED OFF OF CORN CROP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:12 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS53 KLBF 240122
SVRLBF
NEC005-049-069-101-240200-
/O.NEW.KLBF.SV.W.0269.130724T0122Z-130724T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM MDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
NORTHEASTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
SOUTHEASTERN GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
NORTHWESTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 800 PM MDT
* AT 720 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTH OF
LEWELLEN...AND MOVING SOUTH AT 45 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LEWELLEN...LEMOYNE...BLUEWATER BATTLEFIELD STATE HISTORICAL PARK...
ASH HOLLOW STATE HISTORICAL PARK...RUTHON...CLEAR CREEK STATE
WILDLIFE MANAGEMENT AREA...WINDLASS HILL...BELMAR...OTTER CREEK
CAMPGROUND...EAGLE GULCH CAMPGROUND AND LAKE VIEW CAMPGROUND.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4117 10172 4106 10220 4149 10224 4155 10193
TIME...MOT...LOC 0122Z 344DEG 39KT 4143 10209
HAIL...1.50IN
WIND...60MPH
$$
MARTIN1 follow-up statement
174
WWUS53 KLBF 240143
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT TUE JUL 23 2013
NEC005-049-069-101-240200-
/O.CON.KLBF.SV.W.0269.000000T0000Z-130724T0200Z/
DEUEL NE-GARDEN NE-KEITH NE-ARTHUR NE-
743 PM MDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
ARTHUR...NORTHWESTERN KEITH...SOUTHEASTERN GARDEN AND NORTHEASTERN
DEUEL COUNTIES UNTIL 800 PM MDT...
AT 739 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF LEWELLEN...AND MOVING SOUTH AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW CAMPGROUND.
THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 115 AND 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4147 10189 4117 10172 4106 10220 4137 10223
TIME...MOT...LOC 0143Z 346DEG 34KT 4125 10204
HAIL...1.50IN
WIND...60MPH
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:29 PM MDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 23, 5:29 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM CDT TUE JUL 23 2013 .SYNOPSIS... ISSUED AT 324 PM CDT TUE JUL 23 2013 CURRENT SYNOPTIC PATTERN IS MARKED BY UPPER LEVEL RIDGING OVER THE PACIFIC NORTHWEST AND BROAD NORTHWEST FLOW OVER THE HIGH PLAINS WITH A SERIES OF WEAK PV ANOMALIES EMBEDDED IN THE FLOW...LEADING INTO A TROUGH IN THE EASTERN CONUS. A WEAK SFC TROUGH WAS LOCATED JUST WEST OF THE CWA THROUGH THE NEBRASKA PANHANDLE INTO WESTERN SOUTH DAKOTA. AS OF 20Z THUNDERSTORM ACTIVITY WAS BEGINNING TO DEVELOP IN THE VICINITY OF THE BLACK HILLS AS AFTERNOON HEATING HAS LEAD TO SFC BASED INSTABILITY AOA 2000 J/KG IN A FAVORABLE AREA FOR TERRAIN INDUCED CONVECTION. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 MAIN FORECAST CHALLENGE IN THE SHORT TERM CENTERS ON THUNDERSTORM CHANCES FOR TONIGHT IN THE WESTERN PORTIONS OF THE CWA. THE HRRR APPEARS TO HAVE THE BEST HANDLE ON THUNDERSTORM EVOLUTION AT THIS POINT...SHOWING AN ISOLATED THUNDERSTORM OR TWO DEVELOPING ALONG THE BLACK HILLS AND TRACKING SOUTHEAST INTO THE NORTHWEST ZONES OF OUR CWA THIS EVENING. STORMS WILL HAVE POTENTIAL TO BE SEVERE GIVEN SFC DEWPOINTS IN THE MID TO UPPER 50S UNDERNEATH DEEP LATER SHEAR IN EXCESS OF 40 KTS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERN. THUNDERSTORM ACTIVITY SHOULD BEGIN TO WANE AFTER SUNSET AS A HIGH PRESSURE BACKS INTO THE AREA...WITH THE LLJ SETTING UP WELL TO OUR SOUTH. THE WEATHER SHOULD THEN REMAIN QUIET UNTIL LATE TOMORROW AFTERNOON WHEN THUNDERSTORM CHANCES WILL RETURN TO OUR WESTERN ZONES. SOUTHEASTERLY FLOW WILL BRING MOISTURE BACK INTO THE AREA WITH INITIAL STORM DEVELOPMENT MOST LIKELY TO OCCUR IN THE VICINITY OF A DEEPENING LEE SIDE SFC TROUGH WEST OF THE CWA. THE BEST CHANCE FOR STORMS WILL MOST LIKELY BE AFTER 00Z THURSDAY AFTER STORMS DEVELOP AND MOVE TO THE SOUTHEAST. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 324 PM CDT TUE JUL 23 2013 AN UNSETTLED PATTERN EXPECTED THROUGHOUT THE PERIOD...AS THE AREA REMAINS ON THE NORTHERN SIDE OF SOUTHERN PLAINS UPPER LEVEL RIDGE.SEVERAL DISTURBANCES WILL ROTATE EAST SOUTHEAST ACROSS THE AREA WITHIN THE FLOW...WITH PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR RAIN STILL APPEARS TO BE ON THURSDAY...WHEN THE RATHER DEFINED UPPER LEVEL DISTURBANCE PUSHES EAST ACROSS THE AREA. WILL CONTINUE TO HOLD POPS IN THE 40 PERCENT RANGE...AS MODELS CONTINUE TO FLIP FLOP A BIT WITH WHERE THE MORE CONCENTRATED RAIN WILL FALL. IT WOULD APPEAR THAT KANSAS MAY END UP SEEING THE HEAVIER PRECIPITATION TOTALS. AS WE HEAD INTO THE WEEKEND...A CYCLONE WILL DEVELOP ACROSS SOUTHERN CANADA TO THE NORTH OF THE GREAT LAKES. THIS SHOULD SHOULD DRIVE A COLD FRONT SOUTH INTO THE AREA...WITH COOLER CONDITIONS AND SOMEWHAT DRIER AS WELL. THERE STILL MAY BE A FEW STORMS CLOSER TO THE HIGHER TERRAIN ACROSS WESTERN NEBRASKA...BUT CENTRAL INTO EASTERN NEBRASKA IS LOOKING MOSTLY DRY. IT WILL BE PLEASANT TEMPERATURE WISE...AS SOME CANADIAN AIR MAKES IT INTO THE AREA. HIGHS IN THE UPPER 70S TO MID 80S LOOK REASONABLE...WITH THE WARMEST READINGS IN THE WEST. HEIGHTS RISE SLIGHTLY EARLY NEXT WEEK...WITH HIGHS WARMING A FEW DEGREES BACK INTO THE 80S FOR EVERYONE. RAIN CHANCES...ALBEIT SLIGHT AT THIS POINT...WILL CONTINUE AS THE UPPER LEVEL PATTERN OVERALL REMAINS UNCHANGED. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 627 PM CDT TUE JUL 23 2013 ISOLATED SEVERE STORMS WILL TRACK SOUTHEAST THROUGH WRN NEB THIS EVENING. VFR IS EXPECTED ALL AREAS AFTER 04Z-06Z THIS EVENING THROUGH WEDNESDAY AFTERNOON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MARTIN SHORT TERM...MARTIN LONG TERM...TAYLOR AVIATION...CDC
Hazardous weather outlook, Jul 23, 2:25 PM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 325 PM CDT TUE JUL 23 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-242030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 325 PM CDT TUE JUL 23 2013 /225 PM MDT TUE JUL 23 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING IN WESTERN NEBRASKA...MAINLY WEST OF HIGHWAY 83. STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND STRONG WINDS BEFORE DIMINISHING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODIC THUNDERSTORM CHANCES REMAIN IN THE FORECAST EACH DAY THROUGH THE NEXT WEEK...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MARTIN
In the hours before
Local storm report, Jul 23, 5:09 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
609 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL RUSHVILLE 42.71N 102.47W
07/23/2013 E0.88 INCH SHERIDAN NE LAW ENFORCEMENT
&&
MARTINLocal storm report, Jul 23, 5:23 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 24 W GORDON 42.81N 102.68W
07/23/2013 E1.50 INCH SHERIDAN NE PUBLIC
&&
MARTINSpecial weather statement, Jul 23, 5:39 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 639 PM CDT TUE JUL 23 2013 NEZ004-240030- SHERIDAN NE- 539 PM MDT TUE JUL 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 630 PM MDT... AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINE RIDGE...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAINFALL NEAR 1/4 INCH. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GORDON... CLINTON... WHITE CLAY... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... MOUNT MARIA... HOOVER LAKE... LONE BUTTE... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 92 AND 111. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CDC
Local storm report, Jul 23, 6:21 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 40 S GORDON 42.23N 102.20W
07/23/2013 E1.00 INCH SHERIDAN NE PUBLIC
&&
JSWEETLocal storm report, Jul 23, 6:49 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
749 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ELLSWORTH 42.06N 102.29W
07/23/2013 E1.50 INCH SHERIDAN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jul 23, 6:52 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
752 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL ELLSWORTH 42.06N 102.29W
07/23/2013 E1.50 INCH SHERIDAN NE CO-OP OBSERVER
ONE BROKEN WINDOW REPORTED.
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Grant, Sheridan | 38 min |
| Jul 23, 6:42 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 48 min |
| Jul 23, 7:54 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 36 min |
| Jul 23, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 47 min |
| Jul 24, 2:15 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 45 min |
| Jul 24, 2:16 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 44 min |
| Jul 24, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 24, 3:46 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 44 min |
| Jul 24, 3:56 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 49 min |
| Jul 24, 4:39 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.